Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Staying healthy on PEP
Jan 3, 2009

I am a healthy 38 year-old male on my 8th day of Truvada and Kaletra due to a condom breakage while I was the bottom with a positive partner. There was no ejaculation but I understand there is still risk and therefore plan to do the 28 days of pep in the hopes of reducing this and staying negative. So far, I have minimal side effects (some diarhea and frequent urination). Is it likely that if I have not experienced ill effects until now, I will be fine for the 28 days. Also, what can I do in terms of taking care of myself during this time to ensure there is no long term effect on my system from these meds? Any particular vitamins or anything at all I could take to help my system out. Thanks!

Response from Dr. Henry

If you have had little in the way of side effects 8 days into your 28 day PEP you likely will do fine for the remaining time. Once HIV drugs are stopped there is little to no risk for ongoing toxicity. No vitamins can be recommended based on any study data that would further reduce the risk for toxicity. KH



Previous
osteoporosis vs osteonecrosis
Next
rash from Atripla

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement